Archive for Mathematical Logic

, Volume 53, Issue 3–4, pp 307–325 | Cite as

Coverings by open cells

  • Mário J. EdmundoEmail author
  • Pantelis E. Eleftheriou
  • Luca Prelli


We prove that in a semi-bounded o-minimal expansion of an ordered group every non-empty open definable set is a finite union of open cells.


O-minimal structures Open cells Semi-bounded structures 

Mathematics Subject Classification (2010)



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Andrews S.: Definable open sets as finite unions of definable open cells. Notre Dame J. Form. Log. 51, 247–251 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Edmundo M.: Structure theorems for o-minimal expansions of groups. Ann. Pure Appl. Log. 102(1–2), 159–181 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Edmundo M., Eleftheriou P.: Definable group extensions in semi-bounded o-minimal structures. Math. Log. Quart. 55, 598–604 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Edmundo M., Eleftheriou P., Prelli L.: The universal covering map in o-minimal expansions of groups. Topol. Appl. 160(13), 1530–1556 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Eleftheriou P.: Local analysis for semi-bounded groups. Fund. Math. 216, 223–258 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Eleftheriou P., Peterzil Y.: Definable quotients of locally definable groups. Selecta Math. (N.S.) 18, 885–903 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Eleftheriou P., Peterzil Y.: Definable groups as homomorphic images of semilinear and field-definable groups. Selecta Math. (N.S.) 18(4), 905–940 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Eleftheriou P., Starchenko S.: Groups definable in ordered vector spaces over ordered division rings. J. Symb. Log. 72, 1108–1140 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Loveys J., Peterzil Y.: Linear o-minimal structures. Israel J. Math. 81, 1–30 (1993)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Marker D., Peterzil Y., Pillay A.: Additive reducts of real closed fields. J. Symb. Log. 57, 109–117 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Peterzil Y.: A structure theorem for semibounded sets in the reals. J. Symb. Log. 57, 779–794 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Peterzil Y.: Returning to semi-bounded sets. J. Symb. Log. 74, 597–617 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Peterzil Y., Starchenko S.: A trichotomy theorem for o-minimal structures. Proc. Lond. Math. Soc. 77(3), 481–523 (1998)CrossRefMathSciNetGoogle Scholar
  14. 14.
    Pillay A., Scowcroft P., Steinhorn C.: Between groups and rings. Rocky Mt. J. Math. 19(3), 871–885 (1989)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    van den Dries L.: Tame Topology and o-minimal Structures. Cambridge University Press, Cambridge (1998)CrossRefzbMATHGoogle Scholar
  16. 16.
    Wilkie, A.: Covering open definable sets by open cells. In: Edmundo, M., Richardson, D., Wilkie, A. (eds.) O-minimal Structures, Proceedings of the RAAG Summer School Lisbon 2003, Lecture Notes in Real Algebraic and Analytic Geometry. Cuvillier Verlag, (2005)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  • Mário J. Edmundo
    • 1
    • 2
    Email author
  • Pantelis E. Eleftheriou
    • 3
  • Luca Prelli
    • 2
  1. 1.Universidade AbertaPorto SalvoPortugal
  2. 2.CMAF Universidade de LisboaLisboaPortugal
  3. 3.Department of Pure MathematicsUniversity of WaterlooWaterlooCanada

Personalised recommendations